| Model Number |
80410 |
| Medical Device Problem Code |
No Apparent Adverse Event (3189)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/22/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation: the device history records (dhr) were reviewed for this lot.There were no events noted in the dhr that would have contributed to the elevated wbc count experienced by the customer.Investigation is in process.A follow-up report will be provided.
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the red blood cell (rbc) product.There was not a transfusion recipient or patient involved at the time of the residual wbc testing, therefore no patient information is reasonably known at the time of the event.Donor unit #: (b)(6) wbc count is not available at this time.The collection set is not available for return because it was discarded by the customer.
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the red blood cell (rbc) product.There was not a transfusion recipient or patient involved at the time of the residual wbc testing, therefore no patient information is reasonably known at the time of the event.Donor unit #: (b)(6) the collection set is not available for return because it was discarded by the customer.
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.10 and corrected information in b.2, b.3.Investigation: the device history records (dhr) were reviewed for this lot.There were no events noted in the dhr that would have contributed to the elevated wbc count experienced by the customer.The trima accel device has software algorithms that use the rbc detector output to monitor and flag if rbc contamination occurs during pas addition.Run data file analysis showed these algorithms were triggered due to the presence of rbcs at the rbc detector during the pas addition process, leading to the ¿channel line clamp error¿ and ¿pas prime error¿ alerts.The ¿channel line clamp error¿ alerts notified the operator to verify proper closure of the channel line clamps.If these clamps are not fully occluding the channel lines, fluid from the channel containing rbcs and/or wbcs is pulled up and can enter the platelet product bags.Therefore, the platelet product is flagged for wbc content verification, as was the case in this procedure.Signals from the rbc detector showed the cassette was not effectively cleaned during the pas priming process, contributing to the presence of rbcs at the rbc detector during the pas addition process.Possible causes for this failure include, but are not limited to: platelet and/or plasma channel line clamps may not have been fully occluding the channel lines inadequate pas fluid connection, causing any rbc contents within the cassette to enter the platelet product bags.Incorrectly primed filter on the pas line pas bag frangible not broken correctly or reseated ¿ yellow clamp on the pas line not opened fully no further reporting will be provided as this does not represent a reportable event.It was confirmed that the trima machine operated as intended by flagging the product to verify wbcs.